MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED; BARDIA 2 WAY FOLEY (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED; BARDIA 2 WAY FOLEY (LATEX)
Model Number 123628A
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that balloon deflating.Patient was not injured and another new foley was used.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.Potential root cause for this failure mode could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Do not aspirate urine through the drainage funnel wall.Single patient use only.Do not reuse and resterilize.For urological use only.Use luer slip syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen.If permitted by hospital protocol, the may be cut off.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the balloon was deflating.Patient was not injured and another new foley was used.

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
BARDIA 2 WAY FOLEY (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11516814
Report Number1018233-2021-01400
Device Sequence Number3925655
Product Code KOD
UDI-Device Identifier00801741095252
UDI-Public(01)00801741095252
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number123628A
Device Catalogue Number123628A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;